Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2005, 2:55 PM CDT for Stone County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 6, 2005, 3:51 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 061955 SVRSGF MOC209-062045- /O.NEW.KSGF.SV.W.0049.050606T1955Z-050606T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN MISSOURI. * UNTIL 345 PM CDT. * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF KIMBERLING CITY...OR 16 MILES NORTH OF BERRYVILLE... AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR KIMBERLING CITY BY 310 PM CDT. NEAR REEDS SPRING BY 345 PM CDT. THE TOWNS OF LAMPE AND CAPE FAIR ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3654 9363 3652 9340 3676 9330 3678 9358 $$ BOOKBINDER
3 follow-up statements
000 WWUS53 KSGF 062014 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON JUN 6 2005 MOC209-062045- /O.CON.KSGF.SV.W.0049.000000T0000Z-050606T2045Z/ STONE MO- 314 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR STONE COUNTY UNTIL 345 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIMBERLING CITY...OR 14 MILES WEST OF BRANSON...AND MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR KIMBERLING CITY BY 340 PM CDT. NEAR INDIAN POINT BY 345 PM CDT. THE TOWNS OF LAMPE AND SILVER DOLLAR CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS DEVELOPED ALONG AN EXISTING FRONT AND HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3655 9357 3654 9337 3672 9331 3673 9356 $$ BOOKBINDER
000 WWUS53 KSGF 062024 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT MON JUN 6 2005 MOC209-062045- /O.CON.KSGF.SV.W.0049.000000T0000Z-050606T2045Z/ STONE MO- 323 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR STONE COUNTY UNTIL 345 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIMBERLING CITY...OR 12 MILES WEST OF BRANSON...AND MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN KIMBERLING CITY AND LAMPE THROUGH 345 PM...INCLUDING HIGHWAY 13 AND TABLE ROCK LAKE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3651 9354 3652 9333 3672 9331 3673 9356 $$ BOOKBINDER
000 WWUS53 KSGF 062051 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CDT MON JUN 6 2005 MOC209-062100- /O.EXP.KSGF.SV.W.0049.000000T0000Z-050606T2045Z/ STONE MO- 350 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR STONE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 345 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO WESTERN TANEY COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL... FREQUENT LIGHTNING AND SMALL HAIL WILL CONTINUE OVER EXTREME SOUTHEAST STONE COUNTY THROUGH 415 PM. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3651 9354 3652 9333 3672 9331 3673 9356 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 6, 2:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT MON JUN 6 2005 .DISCUSSION... ...MESOSCALE CONVECTIVE DISCUSSION... CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE. MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH CENTRAL MISSOURI. AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND 2000-2500 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A CONVECTIVE VORTEX MOVING ACROSS EASTERN OKLAHOMA WOULD SUPPORT THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON. UPPER LEVEL WINDS SHOULD BACK WITH REMNANT MCV MOVING INTO THE MO/AR BORDER REGION...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS RESULTING IN ONLY MINIMAL SHEAR. THUS STORMS SHOULD BE INTENSE...BUT SHORT LIVED...WITH MARGINALLY SEVERE DOWNBURST WINDS AND HAIL POSSIBLE. SHORT TERM... WENT AHEAD AND INCLUDED CHANCE POPS FOR THE EASTERN HALF OF THE CWA IN THIS EVENINGS PERIOD. RESIDUAL SHOWERS AND STORMS FROM THIS AFTERNOONS DEVELOPMENT WILL TRACK NORTHEAST THROUGH THE EVENING. IT ALSO APPEARS AS THOUGH THE MCV OVER NW ARKANSAS WILL TRACK ACROSS THIS REGION AS WELL WHICH WOULD AID IN FURTHER DEVELOPMENT. SOUTHERLY WINDS WILL CONTINUE TO PUMP MOISTURE AND HEAT INTO THE REGION TOMORROW. ETA PWATS INCREASE TO 1.5 INCHES INTO TOMORROW AFTERNOON. AS INSTABILITY INCREASES...ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP AT RANDOM. THEREFORE I INTRODUCED SLIGHT POPS FOR TUESDAYS DAYTIME PERIOD. LOOK FOR MAX TEMPERATURES CONSISTENTLY IN THE UPPER 80S/LOW 90S...AND OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S. LONG TERM... NW COAST UPPER LOW TO STEADILY DIG INTO THE SW US MAINTAINING THE STEADY LOW LEVEL FETCH FROM THE GULF INTO THE OZARKS THROUGH THIS WEEK END. WHILE CAP APPEARS TO BE ONLY MARGINAL...IT SHOULD STILL LIMIT TSRA DEVELOPMENT TO ISOLATED DIURNAL STORMS UNTIL UPPER LOW BREAKS DOWN AND JET DYNAMICS IMPROVE LATE IN THE WEEKEND. BOOKBINDER/RUNNELS && .AVIATION... FOR THE 18Z TAFS...WILL MAINTAIN VFR CONDITIONS AT THIS TIME. A CHANCE OF THUNDERSTORMS IS POSSIBLE THOUGH COVERAGE IS A QUESTION AS OUTFLOW BOUNDARY FROM MORNING CONVECTION STILL IN THE AREA. THUS A CHANCE OF CONVECTION NOTED IN SGF AND JLN TAFS FOR THIS AFTERNOON. GENERALLY THOUGH...VFR CONDITIONS WILL PREVAIL WITH BORDERLINE MVFR CONDITIONS WITH ANY CONVECTION THAT DEVELOPS. && HATCH .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 6, 12:57 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN FIRST PARAGRAPH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT MON JUN 6 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY IN THE EVENING AS A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE MOVES OUT OF EASTERN OKLAHOMA TO ALONG THE MISSOURI ARKANSAS BORDER. THE APPROACH OF THIS WEAK DISTURBANCE IS EXPECTED TO INTERACT WITH AN OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS...LEADING TO WIDELY SCATTERED STRONG TO MARGINALLY SEVERE STORMS CAPABLE OF PRODUCING UP TO ONE INCH HAIL AND UP TO 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO SUNDAY...HOWEVER SEVERE WEATHER IS EXPECTED AT THE PRESENT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Special weather statement, Jun 6, 2:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT MON JUN 6 2005 MOZ104-062015- TANEY- 238 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 315 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF OMAHA...OR 10 MILES SOUTHEAST OF BRANSON...AND MOVING NORTHEAST AT 5 MPH. SMALL HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS ISOLATED STORM. PERSONS ALONG THE WHITE RIVER SHOULD BE ALERT FOR THREATENING WEATHER CONDITIONS. BOOKBINDER
Special weather statement, Jun 6, 2:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT MON JUN 6 2005 MOZ103-062015- STONE- 240 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR STONE COUNTY UNTIL 315 PM CDT... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF KIMBERLING CITY...OR 15 MILES NORTH OF BERRYVILLE...AND MOVING NORTH AT 10 MPH. SMALL HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM. SOME INTENSIFICATION IS POSSIBLE. PEOPLE IN SOUTHERN STONE COUNTY...INCLUDING THE CITY OF KIMBERLING CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:15 AM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 4 hr |
| Jun 6, 12:54 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 37 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 35 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 43 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.